How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask KarayanMD Your Own Question
KarayanMD, Neurologist (MD)
Category: Neurology
Satisfied Customers: 802
Experience:  Board Certified Neurologist with Subspecialty in Clinical Neurophysiology. Private Practice.
Type Your Neurology Question Here...
KarayanMD is online now
A new question is answered every 9 seconds

For 15 years from 1982 to 1997 I was on haloperidol which has

This answer was rated:

For 15 years from 1982 to 1997 I was on haloperidol which has resulted in stiffness of my legs. Could you suggest means by which I can be relieved of this stiffness.

Hi. Thanks for your question.

I am a board certified neurologist in the U.S.


Haloperidol can indeed produce stiffness reactions which can sometimes be permanent. Sometimes, but not always, these problems of Parkinson's like symptoms can be alleviated by taking medications which increase dopamine levels for Parkinson's disease, such as Carbidopa-Levodopa, Pramipexole, or similar agents. This would need to be discussed with a neurologist to see if this could be an option for you. Other medication options which can be considered includes the anticholinergic class of medications, such as Benztropine. Again, no guarantee that they will help, but they would be reasonable treatment options to try to lessen the leg stiffness which was caused by chronic use of Haldol.

KarayanMD and other Neurology Specialists are ready to help you